Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 127, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 23, 2000, 4:47 PM EDT for Dougherty County, Lee County, Terrell County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 23, 2000, 4:47 PM EDT (20:47 UTC)
- Expired
- Jul 23, 2000, 5:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Dougherty County, GA, Lee County, GA, Terrell County, GA
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -342 J/kg
- Mixed-layer LCL
- 962 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 232048
SVRTLH
GAC095-177-273-232115-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
447 PM EDT SUN JUL 23 2000
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DOUGHERTY COUNTY IN GEORGIA
LEE COUNTY IN GEORGIA
EASTERN TERRELL COUNTY IN GEORGIA
* UNTIL 515 PM EDT
* AT 447 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ALONG A
LINE EXTENDING FROM 5 MILES SOUTHEAST OF DAWSON TO 12 MILES WEST OF
PUTNEY..MOVING SOUTHEAST AT 20 MPH.
* SOME LOCATIONS NEAR THE PATH OF THE STORMS THROUGH 515 PM EDT...
BRONWOOD...SASSER
ARMENA
BYNE CROSSROADS...OAKLAND
SOUTHWEST GA REGIONAL A/P...PALMYRA
ALBANY...PUTNEY
IF YOU ARE IN THE PATH OF THIS STORM...SEEK REFUGE IN A REINFORCED
STRUCTURE. DAMAGING WINDS...LARGE HAIL...TORRENTIAL RAIN...AND
DANGEROUS LIGHTNING ARE LIKELY.
LAT...LON 3186 8439 3144 8433 3144 8413 3148 8408
3161 8409
TURNAGE
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 1:40 PM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jul 23, 1:40 PM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 140 PM EDT SUN JUL 23 2000 CURRENTLY: 17Z MSAS ANALYZED Q-STRNY BOUNDARY NEAR AN AGS-MCN-GZH LINE. LOW PRESSURE WAS SITUATED BETWEEN CSG & MCN...W/ SURFACE TROUGHS OVER THE NRN/NERN GULF. WINDS WERE GENERALLY W-SW 5-10 KT...VRBL & GUSTY NEAR TSTMS. WSR-88D/S SHOWED ACTIVE CONVECTIVE CLUSTER OVER THE FL BIG BEND EXTENDING SSWWD INTO THE NE GULF. TLH HAS RECORDED 1.33" IN THE PAST 45 MINUTES W/ STRONG CELL OVERHEAD. CELL MOTION WAS NE AT 10-15 KT. NRN EDGE OF ACTIVITY WAS ADVANCING INTO EXTREME S GA. AREAS VOID OF SIG CLOUD COVER/PCPN HAD WARMED INTO THE UPPER 80S TO NEAR 90. SOME CU FORMING OVER THESE AREAS & EXPECT SHWRS/TSTMS TO DEVELOP QUICKLY BY MID AFTN. POTENTIAL STILL EXISTS FOR ISOLD WET MICROBURSTS/DAMAGING WINDS W/ STRONGEST TSTM CELLS...THUS SPC HAS INCLUDED OUR CWFA IN A SLGT RISK THRU EARLY EVE. SHORT RANGE/ZFP: 12Z MODELS IN DECENT AGREEMENT W/ STATIONARY UPPER RIDGE OVER 4-CORNERS OF SWRN CONUS W/ SERIES OF SHORT WAVES RIDING OVER RIDGE INTO MEAN UPPER TROUGH WHICH MOVES SLOWLY EAST FROM LOWER MS VALLEY INTO TN VALLEY & GULF COAST STATES. MANUAL PROGS SHOW Q-STNRY FRONT JUST NW OF OUR CWFA W/ SERIES OF SURFACE WAVES RIDING E/NEWD ALONG IT. THE AIRMASS SOUTH OF THIS BOUNDARY WILL REMAIN VERY MOIST & UNSTABLE (PWATS FROM 1.8-2.0"...LI/S -2 TO -4 & UNMODIFIED CAPES FROM 1500-2500 J/KG). SOME DIFFERENCES EVIDENT W/ RESPECT TO QPFS. 12Z AVN INITIALIZED BEST W/ CONVECTION OVER FL CWFA & AVERAGE QPFS OF 0.50-1.00". ETA NOT TOO FAR BEHIND W/ ITS QPF SOLUTION W/ 0.50-0.75". NGM DRIEST OF THREE...WHICH BUILDS 500 MB HEIGHTS OVER ERN U.S. FROM 24-48 HRS. WILL FOLLOW AVN POPS THIS FCST W/ SLIGHT DECREASE IN POPS ON TUE SUPPORTED BY SOME DRYING OF THE MID LEVELS (500-700 MB). FOR TONIGHT...CHANCE-GOOD CHANCE POPS BIG BEND/S GA ZONES BORDERING FL...LOW CHANCE ELSEWHERE. MON...CHANCE DHN & ABY AREAS... GOOD CHANCE PAM/PFN...LIKELY VLD/TLH/CTY. MON NIGHT...SLGT CHANCE ALL BUT TLH/VLD AREAS (30%). TUE...CHANCE DHN/ABY AREAS...GOOD CHANCE ELSEWHERE. LITTLE DAY-TO-DAY TEMP CHANGE THRU 48 HRS W/ BLEND OF FAN/FWC NUMBERS. MEDIUM RANGE/EFP: 00Z MRF SHOWS SPLIT RIDGE PATTERN W/ WEAK TROUGHINESS & DAILY SEA BREEZE CIRCULATIONS TO MAINTAIN NEAR CLIMO POPS & TEMPS. FIRE WEATHER: MOIST ONSHORE FLOW OFF GULF & CONSIDERABLE CLOUD COVER WITH KEEP MAXIMUM TEMPERATURES AT OR BELOW 90 DEGREES AND MINIMUM RELATIVE HUMIDITIES ABOVE FIRE WEATHER THRESHOLDS THRU MON. MARINE: W/ SFC BNDRY N OF MARINE AREA AND UPPER TROF SITUATED OVER GULF...GENERALLY SWLY WINDS 10-15 KTS & SEAS 2-3 FT SHOULD DOMINATE THE NEXT 36 HRS. WIND & SEAS HIGHER NEAR WDLY SCT-SCT TSTMS. PRELIMINARY TEMPS/POPS FOLLOW. COMMENTS WELCOME. TLH 071/090 071/090 4635 PFN 075/087 075/087 3525 DHN 072/090 071/091 3424 ABY 072/091 071/091 3424 VLD 072/090 071/091 3635 .TLH...B AL...NONE. GA...NONE. FL...NONE. MAJ
In the hours before
Special weather statement, Jul 23, 10:50 AM EDT, 5 hours 57 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-231550- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1050 AM EDT SUN JUL 23 2000 ...A FIRE ALERT REMAINS IN EFFECT FOR ALL OF SOUTHEAST ALABAMA TODAY... ...A FEW SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON... IN SOUTHEAST ALABAMA...A FIRE ALERT REMAINS IN EFFECT TODAY. FOR SPECIFIC INFORMATION ABOUT THE FIRE ALERT OR WILDFIRES...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION OR VISIT THEIR WEB SITE AT HTTP://WWW.FORESTRY.STATE.AL.US. THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON FOR THE ENTIRE AREA. A NEARLY STATIONARY FRONT ACROSS CENTRAL ALABAMA AND GEORGIA WILL INTERACT WITH THE AFTERNOON GULF SEA BREEZE AND AN INCREASINGLY MOIST AND UNSTABLE AIRMASS TO TRIGGER SCATTERED TO NUMEROUS THUNDERSTORMS...A FEW WHICH MAY REACH SEVERE LIMITS. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS. FREQUENT LIGHTNING...VERY HEAVY RAINFALL AMOUNTS OF ONE TO TWO INCHES PER HOUR AND HAIL ARE ALSO EXPECTED. STORM SPOTTERS...EMERGENCY MANAGERS AND LOCAL AMATEUR RADIO OPERATORS SHOULD REMAIN ALERT FOR POSSIBELE SEVERE WEATHER THIS AFTERNOON. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TLH OR TUNE INTO NOAA WEATHER RADIO.
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 5:10 PM EDT | Severe Thunderstorm Warning | TAE | Dougherty, Lee | 20 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.